Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hey all,

Ive been reading for awhile, although only just registered. I've moderate acne and have started a course of roaccutane. Ive been on this for about 2 weeks (60mg per day). My acne started to get alittle better (i dont know if this was just a coinsidence) but now its starting to get quite bad. Actually, its worse than ive seen it in awhile. My question is, how long until this ends? My doctor seems to think my skin will be clear by Christmas time.

Also. When i first started i had a headache for 3 days.. and also had a blood nose caused by dry nose. I now have extremely dry lips, and every now and then a slighly sore back, but nothing serious. Is this all totally normal??

My doctor prescribed sigmacort 1% cream (hydrocortisone acetate) for my lips.. although looking up this medication it seems that the tablet form causes acne as a side effect.. could that be the case with this?

Thanks everyone for comments/help/suggestions

-Christian

Share this post


Link to post
Share on other sites

Hi Christian,

well, all those side effects that u've mentioned earlier are normal: dry lips, drying of the inside of the nose, backache, headache.. as well as those initial breakouts.. personally, my face cleared up after completing my 1st month of 'tane.. however, it may take longer for some people.. dun worry about it, it WILL eventually cleared up if u continue with 'tane.. i read on others' posting the vit E can help to reduce those side effects, as for dry lips, people here have been recommending Aquaphor..

Share this post


Link to post
Share on other sites

It sounds as if you are going through your initial breakout. Congratulations! You have almost made it through the worst part of your treatment.

The headache will go away within a week or so. Nearly everyone experiences this during their first few days of treatment. If the headache gets unbearable, however, call your doctor.

I recommend everyone get a tub of Aquaphor for their dry lips. It is the best. It is true that steroids can cause acne but I wouldn't worry about it if you are only putting it on your lips. Personally, my lips have never been acne-prone. I don't think I've ever met anyone with acne-prone lips....hmmm......

Good luck with your treatment. Be patient with your skin during the next few weeks. It is going to be going through a lot of changes. Keep us posted!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×